MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SUPER SECUR FIT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SUPER SECUR FIT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number J6051-0625
Medical Device Problem Codes Degraded (1153); Loss of Osseointegration (2408)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Preoperative ct showed halos as if the ceramic liner was cracked.It was removed and checked, but it was not cracked.Since the osteosteolysis in the proximal femur was large even though it was ceramic on ceramic, surgeon asked to investigate if there was any invisible wear.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear/osteolysis involving a securfit stem was reported.The event was not confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection was performed as part of the material analysis: "optical microscopy with magnifications up to 50x were used in this portion of the investigation.The proximal and distal surfaces of the alumina ceramic v40 head, respectively, with minor scratches/material surface marks observed.The distal surface of the shell & liner assembly intact.The proximal surface of the titanium alloy shell with the liner visible through the center hole.The side of the stem showing explantation damage.Higher magnification images of the stem trunnion and neck respectively." material analysis: a material analysis was performed and concluded the following: "material surface marks were observed on both the proximal and distal sides of the alumina head.The surface marks were from an unknown source, possibly a result of explantation.No manufacturing related defects were observed on the device surfaces examined." -clinician review: insufficient information was provided to support a medical review.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to osteolysis and wear of devices was suspected.Visual inspection was performed as part of the material analysis: "optical microscopy with magnifications up to 50x were used in this portion of the investigation.The proximal and distal surfaces of the alumina ceramic v40 head, respectively, with minor scratches/material surface marks observed.The distal surface of the shell & liner assembly intact.The proximal surface of the titanium alloy shell with the liner visible through the center hole.The stem showing explantation damage.Higher magnification images of the stem trunnion and neck respectively." the material analysis concluded the following: "material surface marks were observed on both the proximal and distal sides of the alumina head.The surface marks were from an unknown source, possibly a result of explantation.No manufacturing related defects were observed on the device surfaces examined." the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SUPER SECUR FIT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12467157
Report Number0002249697-2021-01559
Device Sequence Number19788751
Product Code LPH
UDI-Device Identifier04546540002891
UDI-Public04546540002891
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2012
Device Model NumberJ6051-0625
Device Catalogue NumberJ6051-0625
Device Lot Number21057401
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale